CLL Support Association
9,586 members15,051 posts

CLL and IBS question

I have CLL (w and w) but out of the blue I've developed a constipation problem. I've never had trouble in this area. I am 66 and exercise daily and eat healthy. Bowel Motility is gone. I've been having to use enema products every 4 days in order to eliminate. Has anyone else had this issue since being diagnosed with CLL.?

Thanks. And Happy New Year

8 Replies
oldestnewest

I think you have a better chance of members discussing this topic if you restrict it to community only. To do that click on the v at the bottom, then edit and scroll down to the bottom where the default is set to everyone and change it to Community only. Posts that are not locked and all of the reply to that post can show up anywhere. I don't think people want to discuss this and find it come up on google.

Reply

I have had the opposite problem for quite a while, and assumed it was due to CLL. I was briefly constipated recently because of opioid painkillers I was taking. I found that eating 6 prunes daily plus drinking one cup of senna tea gave me too much action in the other direction. It certainly cleared the constipation problem! There is also a pill form of Senna called Senekot-S. (Senna is a plant this is natural laxative.) Good luck!

kim

2 likes
Reply

Hi Estate,

I too have had problems with constipation in the last year, but I don't think it was connected to CLL . My thyroid function was dropping at that time and that can cause constipation.

Treating my thyroid has improved the situation. But I still had a problem till I got into the habit of eating 5 or 6 prunes every day - a solution that PlanetaryKim mentioned. I did try Senna too. I know it works brilliantly for some folk but even one Sennakot tablet was too strong for me. It gave me diarrhea and painful cramps.

Using enema products every four days sounds very extreme, Estate. I wonder if there is something else going on. Have you discussed the problem with your doctor? Have you had your thyroid checked recently?

Happy New Year to you too,

Paula

2 likes
Reply

I too found the Senekot tablets too extreme - and uncomfortable. Cramping for 24 hours. The Senna tea is quite a bit gentler. But prunes are best if they can get the job done. :)

kim

Reply

If I were you I would discuss with your PC.

As PaulaS has said there could be something else going on. There are medications that can cause constipation, so your PC could review your meds for possible involvement. I had a narrowing of my bowel from scar tissue that had to be surgically handled-- that began as "constipation"--and had gotten to excruciating, doubling over pain.

Here is an article in the New York Times that explains how eating a diet with fiber--fruits and vegetables can keep your gut healthy.

Fiber Is Good for You. Now Scientists May Know Why. - The New ...

nytimes.com/.../science/foo... html

AND here is a good article with less scientific verbage, but sound in its context.

rd.com/health/healthy-eatin...

1 like
Reply

I’m convinced removal of my gall bladder is implicated in constipation problems and until recently didn’t appreciate how far reaching the consequence of not having a gall bladder can be.

Keep well hydrated and be very wary of constant use of laxatives which can make the bowel even lazier.

Best wishes,

Newdawn

3 likes
Reply

Hi,

I also developed constipation although it happened right after my kidney was removed. Diet has not helped. After consultation with doctors, prescribed daily colace 50 mg and 1 tablespoon of Citrucel. This has been working for almost 2 years now. Gastroenterologist, urologist and gp all say no problem with taking this medication. Hope you find the cause of yours.

1 like
Reply

Try using miralax.....makes you go naturally and give it at least 3 to 4 days to work. I have this problem when I'm taking my chemo treatments.

1 like
Reply

You may also like...